The regularity of binomial edge ideals of graphs

Document Type : Original Article

Authors

1 Mathematics department, Mathematics and Computer Science faculty, Amirkabir University of Technology, Tehran, Iran

2 Department of Mathematics and Computer Science, Amirkabir University of Technology (Tehran Polytechnic)

Abstract

In this paper, we study the Castelnuovo-Mumford regularity and the graded Betti numbers of the binomial edge ideals of some classes of graphs. Our special attention is devoted to a conjecture which asserts that the number of maximal cliques of a graph provides an upper bound for the regularity of its binomial edge ideal.

Keywords

Main Subjects


[1] J. Herzog, T. Hibi, F. Hreinsdotir, T. Kahle, J. Rauh, Binomial edge ideals and conditional independence statements, Adv. Appl. Math. 45 (2010) 317-333.
[2] M. Ohtani, Graphs and ideals generated by some 2-minors, Comm. Algebra. 39 (2011) 905-917.
[3] A. Dokuyucu, Extremal Betti numbers of some classes of binomial edge ideals, Math. Rep. 17(67) (2015) 359-367.
[4] V. Ene, J. Herzog, T. Hibi, Cohen-Macaulay binomial edge ideals, Nagoya Math. J. 204 (2011) 57-68.
[5] V. Ene, A. Zarojanu, On the regularity of binomial edge ideals, Math. Nachr. 288, No. 1 (2015) 19-24.
[6] D. Kiani, S. Saeedi Madani, Some Cohen-Macaulay and unmixed binomial edge ideals, Comm. Algebra. 43 (2015) 5434-5453.
[7] D. Kiani, S. Saeedi Madani, The Castelnuovo-Mumford regularity of binomial edge ideals, J. Combin. Theory Ser. A. 139 (2016) 80-86.
[8] K. Matsuda, S. Murai, Regularity bounds for binomial edge ideals, Journal of Commutative Algebra. 5(1) (2013) 141-149.
[9] F. Mohammadi, L. Sharifan, Hilbert function of binomial edge ideals, Comm. Algebra 42 (2014) 688-703.
[10] S. Saeedi Madani, D. Kiani, Binomial edge ideals of graphs, Electron. J. Combin. 19(2) (2012) ] P44.
[11] P. Schenzel, S. Zafar, Algebraic properties of the binomial edge ideal of a complete bipartite graph, An. St. Univ. Ovidius Constanta, Ser. Mat. 22(2) (2014) 217-237.
[12] S. Zafar, On approximately Cohen-Macaulay binomial edge ideal, Bull. Math. Soc. Sci. Math. Roumanie, 55(103) (2012) 429-442.
[13] Z. Zahid, S. Zafar, On the Betti numbers of some classes of binomial edge ideals, Electron. J. Combin., 20(4) (2013) ] P37.
[14] S. Saeedi Madani, D. Kiani, On the binomial edge ideal of a pair of graphs, The Electronic Journal of Combinatorics. 20(1) (2013) ] P48.
[15] M. Rouzbahani Malayeri, S. Saeedi Madani, D. Kiani, Regularity of binomial edge ideals of chordal graphs, preprint.